Patient Comments: Endometrial Ablation - Side Effects

Question:Did you experience any side effects from your endometrial ablation?

Comment from: Drea1974, 35-44 Female (Patient) Published: February 06

I had the NovaSure procedure done in November of 2013. The first day I slept all day, the following day woke up with light cramps. For the next couple of days no bleeding just a little cramps. After about a week I had a real bad odor, bad- then came the bleeding. I bled for about a week and after that nothing. For the last month and a half I've felt great. The only thing I think I have noticed is weight gain. Big problem for me.

Comment from: niki245, 25-34 Female (Patient) Published: February 04

I just had the endometrial ablation done on Tuesday (Freezing method). I was wide awake for the procedure, with only a mild sedative. The procedure wasn't as horrible as expected, and lasted only about 15 to 20 minutes. Only about 5 minutes of the procedure were painful, but nothing that was unbearable. It's been almost a week, and the bleeding has not gotten worse than before I had the procedure. But I don't have any cramping or other side effects, just bad bleeding. I called the doctor's office on day 5 and they said that this is normal and to give it some time. Not sure if this was worth the procedure as of yet.

Comment from: Nanc, 35-44 Female (Patient) Published: February 04

I had the NovaSure done in 2012 and now I'm going through hell! Three weeks ago I woke up in the middle of the night with an awful back pain and left lower pain in my abdomen, I've had all kinds of tests, and seen all kinds of doctors and now they are saying I have dead blood floating around above where the ablation was done and they think that is what is causing the pain. Now I'm just waiting for my doctor to get back to me with more test results. They also found cysts on my ovaries so at this point they are thinking hysterectomy and that scares me a little but I know I can't live with this pain anymore!

Comment from: Flowermama, 45-54 Female (Patient) Published: February 04

I had the NovaSure done 3 years ago and have had pure hell since. It's almost like nothing changed except the fact of not being able to have sex because the vaginal opening is scarred from the procedure! I'm cramping and bleeding still, heavier than ever! I hope I'm only an oddity and that most women who have this procedure aren't in my pain.

Comment from: Slepiere, 35-44 Female (Patient) Published: February 04

I had a uterine ablation and tubal in early December 2014. Recovery was easy with a light pink discharge for the first few days, then heavier bleeding like a light period for me. Then it went to a light pink discharge again. Four weeks later I had a lighter period again. But it hasn't stopped and I've been having a period for 21 days straight now. I'm a little scared because I know this can't be normal.

Comment from: Shasha, 45-54 Female (Patient) Published: January 31

I had the NovaSure procedure in July 2013, I had no pain after surgery and no bleeding. Two weeks after that, I had a beige discharge and for 2 more months, off and on spotting. By October 2013 nothing, great! In November 2013 I had 5 days of spotting, which is still great, no heavy period. December 2013 nothing, January 2014, first two weeks nothing and then it happens; spotting first 4 days, then heavy dark bleeding, changing pads and tampons every hour, what happened! Three full days of this, on day eight finally it is starting to slack off. On day nine it was light and day 10, done (no cramps, just a continuous flow). I guess it didn't work for me, we shall see what next month brings. My period is heavier and longer than it was before. I'm wondering if it will get better, do I wait it out or try something else.

Comment from: sd, 35-44 Female (Patient) Published: January 30

I had an endometrial ablation 5 days ago. It was thermal ablation (using heat to destroy the lining). It was to remove a polyp and I decided to have the lining destroyed to cure extremely heavy periods and anemia. They also found fibroids while they were in there and took care of those as well. I felt absolutely fine after the surgery and the day after I went to work. I have some bleeding, very minor, which I was told will clear up in a week or two. I can't wait to see how I feel next month, when I would normally get my period. So far, it's been painless and if I don't get my period next month - or even if I get half of what I normally get - it will be the best decision of my life. This doesn't affect hormones so you can still get the ups and downs around your period, you just won't bleed. Some people seemed to think that it was supposed to cure hormone issues.

Comment from: Hopeless, 35-44 Female (Patient) Published: January 30

I had an endometrial ablation done about 2 1/2 years ago at the same time that I had a tubal. From that time on, I have not stopped having extreme pain in the lower right abdominal area. I have had a slime like discharge as well. Went to the emergency room several times for the pain after the procedure. Was told I had cervicitis and given IV antibiotics and two more doses of oral antibiotics. The pain went away for a while, then came back. I do not know what to do!


Patient Comments

Viewers share their comments

Endometrial Ablation - Patient Experience Question: Did you undergo an endometrial ablation? Please describe your experience?
Endometrial Ablation - Complications Question: Did you experience complications of endometrial ablation? What happened?

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.